advertisement
Question
Posted by: Happy | 2008/06/08

Going of anti-depressants

Dear Doc!

Would it be possible for me to stop taking cipralex by for example just taking half a tablet and then stopping, or just switching to another one like nuzak? Someone told me recently that anti-depressants can make you more depressed. You feel good because they produce the serotonin for your brain, but your brain is not doing it for itsself anymore. I want my brain to help itsself, not medication.

Thank you!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

You have been seriously misinformed.
Antidepressants do NOT make anyone more depressed. Sometimes at the very depths of a depression, you may be too numb to fully feel it, and as the level of depression,lifts you may go through a phase of noticing and feeling how depressed you are, more clearly. Then, the antidepressants do NOT produce more serotonin. By reducing the re-uptake of the serotonin your brain is already producing, they make it last longer. They do NOT stop your brain from making it for itself, and DO help yout brain to help itself.
You should not change your medication without consulting your shrink or prescribing doc ; if you have been on a sufficient dose of the tiresomely and unjustifiably popular Cipralex for long enough to properly assess its value for you and it has not been satisfactory in its effects, but you are still Depressed, then your doc ought to switch you to a different AD. If you are no longer depressed at all and have taken the drug for long enough for the benefits to be reasonably likely to persist, then he can advise you on the smoothest way to stop the med and come off it. Withdrawal symptoms are not inevitable, but common enough to make the precautions sensible

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: lala | 2009/04/08

ive been weaning myself off nuzak for about 2 weeks now, taking one every alternative day...
and now I want to know if i may have a beer or two?
How long must i wait to be able to have alchahol again?

Reply to lala
Posted by: T | 2008/06/08

this isnt something you should do by yourself. your doc should wean you and you need a script for new meds anyway. been off mine for 2mnths now, more emotional now. bt yes i also want to try and make do without them. you also going to have withdrawel symptoms

Reply to T

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement